BECOMING PLANETARY AS A CHALLENGE

Universality, Diversity and Particularity

International Conference:

6.-8. October 2022

Goethe-University Campus Westend Theodor-W.-Adorno-Platz 6 Room CAS 1.802 60323 Frankfurt a.M.



Prof.in Dr. Juliane Engel



Prof. Dr. Christoph Wulf

Thursday, October, 6th 2022

Knowledge Production and Becoming planetary

Reception opens at 12:00 am

Chair: Dr. Iwona Janicka

<u>1:30 pm</u>

Prof.in Dr. Juliane Engel [Germany] Intro

<u>1:45 pm</u>

Prof. Dr. Christoph Antweiler [Germany] Becoming Planetary in the Anthropocene

<u>2:15 pm</u>

Prof.in Dr. Bettina Fritzsche [Germany] Reflections on White Europeans' Desire to Learn from Indigenous Knowledge

2:45 pm - Break [30min]

<u>3:15 pm</u>

Dr. Mariagrazia Portera [Italy] Hyperobjects, Climate Change and the Aestheticity of the Anthropocene: Towards a New Idea of Environmental Aesthetics? Thursday, October, 6th 2022

Digital Transformation and Becoming Planetary

Chair: Prof. Dr. Benjamin Jörissen

<u>3:45 pm</u>

Prof. Dr. Norval Baitello [Brazil] Oikos or Echoes? The Hurricanes of the Media

4:15 pm - Break [30min]

<u>4:45 pm</u>

Dr. Karina Limonta Vieira [Brazil] The Role of Educational Anthropology in the Construction of Planetary Thinking: Interfaces between Postcolonial, Decolonial, and the Anthropocene

Chair: Dr. Mariagrazia Portera

<u>5:15 pm</u>

Prof. Dr. Dr. Nathanaël Wallenhorst [France] The Ruptures of the Anthropocene for Educational Thinking

<u>5:45 pm</u>

Prof. Dr. Joan Ramon Resina [USA] Becoming Planetary in the Deep South. James Agee's Memorial to Meek Men

Evening programme: Apfelweinwirtschaft Wagner

We will meet outside the event room after the last lecture. From there, cabs will take you to the hotel, where you can leave your luggage. Afterwards, we will walk together to the restaurant in Sachsenhausen.

Gasthaus Wagner is a traditional restaurant serving mainly local cuisine and is known for their famous Hessian "EBBELWOI" (a sweet wine made from apples that is similar to Cider).

Friday, October, 7th 2022

Research Areas of Becoming Planetary

Chair: Prof.in Dr. Bettina Fritzsche

<u>09:00 am</u>

Prof. Dr. Michalis Kontopodis [United Kingdom] Designing Global Childhood & Youth Futures from Below

<u>09:30 am</u>

Prof.in Dr. Nadine Rose [Germany] On Losing Sovereignty. Lessons for Educational Science from Postco-Ionial Theories

10:00 am - Break [30min]

Chair: Prof. Dr. Nathanaël Wallenhorst

<u>10:30 am</u>

Prof.in Dr. Shoko Suzuki [Japan] The Possibility of Planetary Ethics – In an age of technology that has surpassed human life-size

<u>11:00 am</u>

Prof.in Dr. Chen Hongyan [China] The Paradox of Cultivating Global Citizens as a Solution to the Ecological

11:30 am - Break [30min]

Friday, October, 7th 2022

Technologies and Becoming Planetary

Chair: Prof.in Dr. Merle Hummrich

<u>12:00 am</u>

Prof. Dr. Michael Omolewa [Nigeria] Adult African Dedication to Nature and the Response to the Challenges of Technical Transformation and Globalisation

<u>12:30 am</u>

Dr. Sebastian Agudelo [Colombia] Repairing the World: On the Task and Place of Technology in the Anthropocene

1:00 pm - Lunch [60 min]

Universality, Particularity and Culture

<u>2:00 pm</u>

Chair: Prof.in Dr. Nadine Rose

Prof. Dr. Christoph Burchard [Germany] Unbecoming Planetary? Critical Musings from A (Critical) International Criminal Lawyer

<u>2:30 pm</u>

Dr. Iwona Janicka [Denmark] What Universality? Cosmopolitics and its Guises

<u>3:00 pm</u>

Dr. Roland Bernecker [Germany] Culture and Politics in the Planetary Conscience

Friday, October, 7th 2022

3:30 pm - Break [30 min]

Chair: Dr. Saskia Terstegen

<u>4:00 pm</u>

Prof. Dr. Christoph Wulf [Germany] Global Citizenship Education as Challenge for the Planetary Community in the Anthropocene

<u>4:30 pm</u>

Prof. Dr. David Cole [Australia] Education, the Anthropocene and Deleuze / Guattari

5:00 pm - Break [30 min]

<u>5:30 pm</u>

Workshops on the Three Research Areas (duration: 1,5 –2 h)

- 1) Becoming Planetary and Global Citizenship (Prof. Dr. Christoph Wulf & Prof.in Dr. Juliane Engel)
- 2) Becoming Planetary and Aesthetic Practice (Dr. Mariagrazia Portera & Prof. Dr. Benjamin Jörissen)
- Becoming Planetary and Global South (Dr. Karina Limonta Vieira & Prof. Dr. David Cole)

Individual Dinner: Recommendations for restaurants can be found in the "Information for the Conference" letter enclosed with your conference folder.

Saturday, 8th October 2022

Diversity, Power, and Becoming Planetary in Research (Methods)

Chair: Prof. Dr. Norval Baitello

<u>9:00 am</u>

Dr. Francois Prouteau [France] Complexity of the Anthropocene – A Systemic and Transdisciplinary Approach

<u>9:30 am</u>

Prof. Dr. Benjamin Jörissen [Germany] Becoming Planetary and Cultural Resilience

10:00 am - Break [30min]

Chair: Prof. Dr. Michalis Kontopodis

<u>10:30 am</u>

Prof.in Dr. Merle Hummrich [Germany] Method to Inquire into Particularities – Space and Education Science. Methodological Considerations

<u>11:00 am</u>

Prof. Dr. Arnd Michael Nohl [Germany] Comparative Analysis: An Universal Method to Inquire into Particularities

11:30 am - Break [30min]

Saturday, 8th October 2022

<u>12:00 am</u>

Prof.in Dr. Juliane Engel & Dr. Saskia Terstegen Becoming planetary - social upheavals and the need for new understandings of educational science?

<u>12:30 am</u>

Prof. Dr. Dhruv Raina [India]

Becoming Planetary and Human-Nature Relationships – on Engel's Dialectics of Nature and Sartre's Critique of Dialectical Reason

1:00 pm - Lunch [60 min]

Afternoon: Excursion to the Messel Pit

The Messel Pit fossil site was the first German natural monument admitted into UNESCO World Heritage List in 1995. It is the richest site in the world for understanding the living environment of the Eocene, a geologic period between 57 million and 36 million years ago. In particular, the Messel Pit provides unique information about the early stages of the evolution of mammals and includes exceptionally well-preserved mammal fossils, which range from fully articulated skeletons to the contents of stomachs of animals of this period.

We will meet at 2 pm in front of the lecture room (please bring your luggage). From there, we will be taken to the Messel Pit. At the Messel Pit, we will have a guided tour that will last about an hour. Afterwards, we will be transported to the train station and the airport. Our approximate arrival is scheduled at 4:30 pm